Alert archive / North Carolina / Special Weather Statements in 2021

Special Weather Statement, NWS Raleigh, NC

July 26, 2021Stanly County, North Carolina

NWS Raleigh, NC issued this special weather statement at Jul 26, 2021, 5:02 PM EDT for Stanly County, North Carolina. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2021, 5:02 PM EDT (21:02 UTC)
Expired
Jul 26, 2021, 5:45 PM EDT
In force
43 min
Issued by
NWS Raleigh, NC

County Stanly County, NC

The radar

The Raleigh/Durham radar (KRAX), 162 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2021-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 401 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2021-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
401 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
925 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

309 
WWUS82 KRAH 262102
SPSRAH

Special Weather Statement
National Weather Service Raleigh NC
502 PM EDT Mon Jul 26 2021
 
NCZ073-262145-
Stanly NC-
502 PM EDT Mon Jul 26 2021

...A STRONG THUNDERSTORM WILL AFFECT STANLY COUNTY UNTIL 545 PM
EDT...

At 501 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mt Pleasant, or 8 miles east of Downtown Concord, moving east at 10
mph.

Wind gusts up to 40 mph and heavy rain with minor flooding will be 
possible with this storm.

Locations impacted include...
Albemarle, Badin Lake, Plyler, Fairview In Union County, Locust,
Norwood, Badin, Oakboro, Stanfield and Richfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
light outdoor objects.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central North Carolina.

LAT...LON 3550 8030 3551 8018 3547 8016 3546 8011
      3540 8009 3537 8005 3526 8010 3518 8005
      3514 8007 3519 8011 3517 8014 3517 8016
      3515 8016 3517 8020 3516 8022 3521 8025
      3517 8035 3518 8037 3516 8046 3518 8051
TIME...MOT...LOC 2101Z 282DEG 10KT 3537 8046 

$$

GIH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 26, 3:59 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jul 26, 3:59 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
359 PM EDT Mon Jul 26 2021

.SYNOPSIS...
A surface trough will will settle into NC this afternoon and
evening, then waver across the region through Wednesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 210 PM Monday...

A severe thunderstorm watch has been issued till 8 pm for northern
Piedmont counties, including the Triad, and the cities of Asheboro,
Burlington and Roxboro.

Scattered thunderstorms have developed in the lee of Va and NC
mountains. Daytime heating into the mid to upper 80s and dewpoints
in the lower to mid 70s is fueling strong destabilization, with sfc
CAPE of 3000-4000 J/KG and MLCAPE forecast to increase to 2500-3000
J/KG. Expectations remain that a well-defined sfc cold pool(s) will
propagate east-southeastward into the NW Piedmont through the
remainder of the afternoon and evening. Effective shear of 25-35kts
across the northern tier will result in a threat for one or two
strong to severe storm clusters, capable of damaging wind gusts.

The biggest question is how far south will the strong/more organized
convection make it until it begins to weaken owing to loss of
heating and as the convection becomes farther removed from the upper
forcing and belt of enhanced shear across VA. The severe threat
looks to be greatest through 9 pm, Additionally, given anomalously
high PWATs of 2- to 2.25", some locally heavy rain and localized
flooding will also be possible, mainly in urban areas.

Convective rain chances should diminish after midnight, but cannot
rule out some lingering showers overnight. Under partly to mostly
cloudy skies, overnight lows are expected to reach the upr 60s/near
70 in the rain-cooled air over the nrn half of cntl NC to lower/mid
70s across the southeast. Additionally, though confidence is low wrt
the exact evolution and location, areas of fog and/or stratus is
possible due to moisture convergence INVOF the boundary.

 &&

.SHORT TERM /TUESDAY AND TUESDAY NIGHT/...
As of 230 PM Monday...

Another low-amplitude shortwave trough will traverse the
mid-Atlantic region late Tuesday. Meanwhile, the surface boundary
will remain draped across the area.

This boundary will likely provide the primary focus for convection
amidst a very moist and unstable regime. Models shift the highest
+2.0" PWATS across south/southeastern portions of the forecast area,
and this is where the model consensus keep the highest PoPs. Shear
is not as strong as today, so any severe threat should be
unorganized, in a generally pulse severe regime.

Highs in the upper 80s to lower 90s with heat indices in upper 90s
to near 100 across the southern zones.

Convection should abate from loss of heating Tuesday evening with
mostly dry conditions Tuesday night. Lows in the upper 60s north to
lower/mid 70s south.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
As of 355 PM Monday...

The surface boundary will drop south of central NC on Wednesday,
with the Piedmont trough remaining over the area. As the mid/upper
trough moves east and offshore, dry NW flow aloft will result in
decreased convection chances on Wednesday. However, both the GFS and
ECMWF show enough lingering moisture for slight to low chance POPs
across the area outside of the northern Piedmont. The best chance
for any showers and storms is in the far south and east. Increasing
thicknesses will bring temperatures a few degrees higher than
Mon/Tue, with highs in the lower-to-mid-90s.

With the shortwave trough moving completely out of the area, and the
strong mid/upper ridge over the Plains extending farther east,
height rises aloft and subsidence will result in hot and dry
conditions on Thursday. Forecast highs are in the mid-to-upper-90s,
with maximum heat indices in the upper-90s to lower-100s.

A cold front will approach from the north on Friday, bringing a
better chance of showers and storms once again. Convection chances
will be partly dependent on the timing of the front, with the GFS
bringing it through during peak heating compared to the ECMWF which
holds it off until Friday night. Even still the GFS and its
ensembles have trended drier closer to the ECMWF, so continue low
chance POPs at this time. Temperatures will also be dependent on
frontal timing, but highs could reach the upper-90s in the south
once again.

As the cold front stalls south of the area, Saturday will be drier,
but with a broad mid/upper trough over the Eastern US, isolated
showers and storms still cannot be ruled out with the best chance in
the south. Sunday and Monday have low chance POPs as a shortwave
rotates around the base of the trough, and another cold front then
approaches the region. Forecast highs from the weekend into Monday
are seasonable, in the upper-80s to lower-90s.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
As of 210 PM Monday...

A convectively enhanced surface boundary will drift SSE into
northern and then central NC during the late afternoon and evening,
where it is then forecast to become stationary. With a very moist
and unstable airmass in place, this boundary will serve to produce
scattered to numerous showers and storms across the NC Piedmont
during the afternoon-evening. Sub-VFR conditions and
thunderstorm/outflow wind gusts of 30 to 50 mph are possible with
the stronger cell clusters. Some showers and storms may hold
together before weakening/dissipating and affect FAY between 02-06Z
Tue.

Surface winds will be generally light sly to swly, except variable
and gusty in and near storms. Although confidence is low, weak
moisture convergence INVOF the stalled sfc boundary will support the
potential for areas of fog and/or stratus during the early
morning hours.

Outlook:  Scattered to numerous showers and storms are possible
again on Tuesday, with the greatest coverage expected across
southern portions of NC, including KFAY. While a few showers and
storms are possible across the far southern zones on Wednesday,
Wednesday and especially Thursday when be significantly drier. Rain
chances return on Friday as a cold front is forecast to move south
through the area. Otherwise, early morning stratus and patchy fog
will be possible each morning through mid week.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...MWS
NEAR TERM...CBL
SHORT TERM...CBL
LONG TERM...Danco
AVIATION...CBL
Hazardous weather outlook, Jul 26, 1:47 PM EDT, 3 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
147 PM EDT Mon Jul 26 2021

NCZ007-021>024-038>040-271800-
Person-Forsyth-Guilford-Alamance-Orange-Davidson-Randolph-Chatham-
147 PM EDT Mon Jul 26 2021

...SEVERE THUNDERSTORM WATCH 392 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Thunderstorms this afternoon and early evening will be capable of
producing isolated instances of damaging wind gusts and heavy rain
and flooding. Hail will also be possible in storms near and north of
the Virginia border.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ008>011-025>028-041-271800-
Granville-Vance-Warren-Halifax-Durham-Franklin-Nash-Edgecombe-Wake-
147 PM EDT Mon Jul 26 2021

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Thunderstorms this afternoon and early evening will be capable of
producing isolated instances of damaging wind gusts and heavy rain
and flooding. Hail will also be possible in storms near and north of
the Virginia border.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ042-043-073>078-083>086-088-089-271800-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
147 PM EDT Mon Jul 26 2021

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms on Tuesday will be capable of producing locally heavy
rain and a risk of flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 26, 3:58 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Raleigh NC
358 PM EDT Mon Jul 26 2021

NCZ038-262045-
Davidson NC-
358 PM EDT Mon Jul 26 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DAVIDSON COUNTY
UNTIL 445 PM EDT...

At 357 PM EDT, Doppler radar was tracking a strong thunderstorm over
Linwood, or near Lexington, moving east at 15 mph.

Wind gusts up to 40 mph and heavy rain producing minor flooding will
be possible with this storm.

Locations impacted include...
Lexington, Linwood, Denton, Gordontown, High Rock Boat Dock Marina,
Nc Wildlife Access Boat Launch, High Rock Lake Marina & Campground
and High Rock Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
light outdoor objects.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central North Carolina.

LAT...LON 3583 8005 3562 8007 3563 8026 3563 8028
      3565 8030 3567 8031 3568 8033 3569 8034
      3570 8032 3572 8033 3572 8036 3580 8037
TIME...MOT...LOC 1957Z 263DEG 15KT 3572 8032

GIH
Special weather statement, Jul 26, 5:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
502 PM EDT Mon Jul 26 2021

NCZ073-262145-
Stanly NC-
502 PM EDT Mon Jul 26 2021

...A STRONG THUNDERSTORM WILL AFFECT STANLY COUNTY UNTIL 545 PM
EDT...

At 501 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mt Pleasant, or 8 miles east of Downtown Concord, moving east at 10
mph.

Wind gusts up to 40 mph and heavy rain with minor flooding will be
possible with this storm.

Locations impacted include...
Albemarle, Badin Lake, Plyler, Fairview In Union County, Locust,
Norwood, Badin, Oakboro, Stanfield and Richfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
light outdoor objects.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central North Carolina.

LAT...LON 3550 8030 3551 8018 3547 8016 3546 8011
      3540 8009 3537 8005 3526 8010 3518 8005
      3514 8007 3519 8011 3517 8014 3517 8016
      3515 8016 3517 8020 3516 8022 3521 8025
      3517 8035 3518 8037 3516 8046 3518 8051
TIME...MOT...LOC 2101Z 282DEG 10KT 3537 8046

GIH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 3:58 PM EDTSpecial Weather StatementRAHDavidson47 min
Jul 26, 7:08 PM EDTSpecial Weather StatementRAHFranklin, Nash52 min

Nearby

Special Weather Statements in North Carolina, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.